# SDR 2016FA0000294

- Difficulty date: June 15, 2016
- Submitted: June 16, 2016
- Operation: General aviation
- Aircraft: N512SG
- Make and model: Amtr RV12
- Aircraft serial: 12005
- Aircraft time: 249 hours
- Engine: Rotax ROTAX912ULS
- Engine time: 249 hours
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Condition: Plugged
- Location: Fuel Tank
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

PILOT EXPERIENCES A LOSS OF 500 RPM'S ON THE TAKEOFF ROLL, HE ABORTS THE TAKEOFF.  HE HAS THE CARBURETORS O/H AND INSTALLED BY THE O/H SHOP.  1ST FLIGHT AFTER O/H WAS FINE, 2ND FLIGHT AFTER FUELING THE AIRPLANE, HE HAS 500 RPM DROP ON TAKEOFF ROLL, HE ABORTS THE FLIGHT.  THE PILOT REPORTS "HE SMELLS FUEL BOTH TIME HE ABORTS THE TAKEOFF".  HE ASK THAT I REVIEW THE AIRPLANE, AS HE HAS TALKED TO THE O/H SHOP AND THE ENGINE MFG AND THEY HAVE NO RECOMMENDATION ON HOW TO PROCEED.  WE REMOVED THE UPPER COWLING, LOOKING FOR THE OBVIOUS LOOSE WIRE OR FUEL LEAK.  WHILE THE AIRPLANE IS SITTING IN THE SUN, ON OUR RAMP, THE GAS TANK GOES INTO AUTO SIPHON AT THE FUEL TANK VENT.  WE OPENED THE GAS CAP AND THE SIPHON STOPS.  THE GAS CAP VENT HOLE WAS SEALED WITH SILICON OR PRO-SEAL.  WE REMOVED THE SEALANT AND ALL ISSUES GO AWAY.  THE PLACARD AROUND THE GAS CAP STATES "CAUTION, USE VENTED FUEL CAP ONLY".  TALKED TO THE COMPANY WHO BUILT THE KIT "STATED THE VENT SYSTEMS WERE CHANGED AND THE HOLE IN THE CAP WAS PLUGGED TO PREVENT RAIN WATER FROM ENTERING THE FUEL SYSTEM."
